It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

Funny feeling in chest


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 09-23-2008, 12:19 PM   #1
tdooders1
Senior Member
(female)
 
Join Date: Jan 2007
Location: rochester ny
Posts: 168
tdooders1 HB User
Funny feeling in chest

For the past week Ive had that whooshing feeling with my heart. It has happened twice before and the cause was because my synthyroid was too high and once I lowered the dosage it went away. Also at those times my TSh level was low. But now its doing the same thing but my TSH level is a 15 way higher than the 3 it was 3 months ago. So I dont know what is causing this feeling. I do have tonsillitis. Have had it for 3 months straight now. Schedule for a tonsillectomy end of October. I go to my ENT next Wed for blood work again. Just wondering if anyone else has experienced this feeling in the chest/heart. Thanks

 
Sponsors Lightbulb
   
Old 09-23-2008, 12:54 PM   #2
Deda
Senior Veteran
(female)
 
Deda's Avatar
 
Join Date: Jul 2003
Location: Northern C
Posts: 2,334
Deda HB User
Re: Funny feeling in chest

Quote:
Originally Posted by tdooders1 View Post
For the past week Ive had that whooshing feeling with my heart. It has happened twice before and the cause was because my synthyroid was too high and once I lowered the dosage it went away. Also at those times my TSh level was low. But now its doing the same thing but my TSH level is a 15 way higher than the 3 it was 3 months ago. So I dont know what is causing this feeling. I do have tonsillitis. Have had it for 3 months straight now. Schedule for a tonsillectomy end of October. I go to my ENT next Wed for blood work again. Just wondering if anyone else has experienced this feeling in the chest/heart. Thanks
tdooders-- hi...

I've had that strange wooshing-airy feeling before in my chest also, and it too was that I was too over medicated on T-3...I was on Armour at that time. I've had a lot of chest symptoms since this all started,...but I'm fine today.

I'm on T4 now with only .5 mcg's of Cytomel, [T3] which is low compared to the T3 I was on with Armour...and now when I get hyper-ish, mt chest gets real tight...and it's affects my breathing. But since your TSH is 15....I just don't know. I would definitely call my Dr. and let him/her know. I had chest pains too when I was really hypo.

This disease is so strange sometimes in how it presents symptoms...when we're either hyper or hypo. Please let your Dr. know....you probably need an increase, I'm sure, if your TSH is 15.... no doubt about that. You're levels are hypo right now.

Take care,
Deda

 
Old 09-23-2008, 01:23 PM   #3
tygwyn
Senior Veteran
(female)
 
Join Date: Nov 2005
Location: Sydney, NSW, Australia
Posts: 657
tygwyn HB User
Re: Funny feeling in chest

Quote:
Originally Posted by tdooders1 View Post
For the past week Ive had that whooshing feeling with my heart. It has happened twice before and the cause was because my synthyroid was too high and once I lowered the dosage it went away. Also at those times my TSh level was low. But now its doing the same thing but my TSH level is a 15 way higher than the 3 it was 3 months ago. So I dont know what is causing this feeling. I do have tonsillitis. Have had it for 3 months straight now. Schedule for a tonsillectomy end of October. I go to my ENT next Wed for blood work again. Just wondering if anyone else has experienced this feeling in the chest/heart. Thanks
I'm confused about your TSH...with a TSH of 3 you would normally be looking at an increase in meds rather than a decrease...with it being 15 now thats a shocker!

What are you FT3 and FT4 levels?
__________________
Rach xxxx

Total Thyroidectomy Oct 06 due to Massive Multi Nodular Goiter and Hashi
Adrenal Fatigue
180mg NTH
28mg HC
2 x Caltrate

Rach xxxx

 
Old 04-05-2009, 02:26 PM   #4
tadaasana
Newbie
(female)
 
Join Date: Apr 2009
Posts: 1
tadaasana HB User
Re: Funny feeling in chest

Au contraire, 3 is not a TSH where one would be looking for an increase. An acceptable or "normal" TSH for someone with a hypothryoid disorder falls between 1 and 4, depending on the sensitivity of their system and other health factors. I have congenital hypothyroidism secondary to thyroid agenesis (born without any thyroid gland, it never developed), and I have been on Synthroid since I was 6 days old. My goal TSH is around 1 - if it's higher, my dosage needs a change, because my system is very sensitive, and even a TSH of 4 can mean that I don't have enough. From someone who routinely has a TSH under 0.1 or above 100 (as I said, sensitive system, even 5 or 10 mcg difference will throw my system off completely), a TSH of 3 could be "normal" for one person, and too high for another. It might even be slightly low for someone who runs comfortably closer to 4.

As for me, I'm on this page because, after laying down for a while today, I had a similar "airy"/whooshing feeling in my heart. I worried because I have a history of a heart murmur when I was younger, and I came across this. I think I know what the issue is. I've been told that taking an iron supplement with my Synthroid can cause malabsorption. Recently, I began taking a multivitamin that has iron in it. Theoretically, that would be enough to cause a "hypo" state because the Synthroid isn't being properly absorbed. A second opinion on this or others' experiences would be nice, though.

This is the first time I've had this, but it makes sense now that I think about it. For anyone who is getting it and thinks their level should be fine - if you're taking supplements, ask your endocrinologist if they might be interfering. Word in the clinic is that Synthroid should be taken 30-60 minutes before any food, and 60-120 minutes before any other medications. Just a thought.

tdooders1, if you're on any meds for the tonsillitis, that might do it. Also, your dose might be a bit too low - have it checked. Partial pills or alternating doses are often handy in getting the right dose. In my life, I've heard the same thing over and over - dosing is done by getting a certain amount per week, not per day, which is why you can double up if you forget for a day. The reason it's taken daily is simply that taking the whole week's worth at the beginning of the week would cause a rush (too much all at once) and then a crash (feeling low after having it so high, usually makes you very tired) so it's spread throughout the week to keep it more even. I've known people who take a dose every other day instead of every day because they need so little, obviously older women whose thyroid gland fully functioned when they were younger, etc.

Just a little commentary. :]

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
random chest pain tynkergirl Open to All Other Health Topics 2 04-23-2010 08:20 AM
Three days post op....feeling odd...is this normal?? WVPeach Thyroid Disorders 2 04-20-2010 01:26 PM
Funny feeling in my chest owlshockey12 Heart Disorders 0 07-19-2008 08:02 PM
Funny feeling in the throat please advise is this normal londoner70 Acid Reflux / GERD 11 05-29-2008 07:31 PM
Strange Feeling in chest lockley100 General Health 4 10-18-2006 11:12 PM
Eating too less and funny throat broadway_baby13 Acid Reflux / GERD 1 09-18-2005 10:39 PM
funny feeling in chest rachelh69 Heart Disorders 6 02-09-2004 02:18 PM
Funny feeling in chest miper Thyroid Disorders 10 12-19-2003 01:15 PM
Funny beats and I am worried vincentmay Heart Disorders 0 01-26-2003 07:24 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:31 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!